|Atripla and Sulfameth
Jul 30, 2009
Hi Doc: I have been on med 12 months (Atripla and Sulfameth[&TMP]). VL has been undetectable (was 60000 to 100000 since 06'), CD4 does not change much though, staying around 500 (was 290-390). mid 40. Can you explain the effect of Sulfameth? Should I drop it? My doc said I may drop it 6 months ago, but now he said I might as well keep it. Only side effect is drowsiness when taking both (I only take Sulfameth 3 times a week, one tablet each time). Thank you for answering.
| Response from Dr. McGowan
Sounds like you have had an excellent response to therapy. At this point there is no need to keep the trimethoprim/sulfamethoxazole (aka Bactrim). Sometimes it can cause some effects on your bone marrow (lowering of the white blood count) or cause rashes (especially if you go out in the sun).
Find out from your doctor if there are any other reasons he/she may want to keep it..such as recurrent urine infections or staph infections of the skin.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Mode Of Transmission Of AIDS
- Once Infected With HIV How Long Does It Take To Show Up On A Test
- Do You Get Infected With HIV When The Virus Enters Your Bloodstream?
- How Old Was Eazy E When He Got Aids?
- How Long Does Post Exposure Prophylaxis Stay In Your Body?
- How Do I Take Care Of Anemia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.